Aa
A
A
Close
Avatar universal
Depo-provera and health problems
I started the Depo-provera shot last November.  I've only had one shot so far, my next is coming up.  I've been reading a lot about the effects of the shot and I'm starting to worry that it may be the cause for some odd health problems.  About a month ago my right knee started hurting constantly - I'm 22, the doctor told me it's just arthritis.  It still hurts all the time, so much some times that I can't sleep.  At the same time that this started I noticed bumps on my legs that had never been there before.  The doctor said they were just cysts(which I've never had before) and there was nothing to worry about.  It's been about a month since then and those bumps on my legs have doubled.  I have 7 on my left leg and 3 on my right.  Some of them are barely noticeable, and others are quite noticeable.  Am I paranoid to think this might be related to Depo-provera?
Cancel
8 Answers
8 Answers
Page 1 of 1
Avatar universal
I was on depo for 1 year.  (I'm 25 now, 23 at the depo time)   I gained 50 pounds, had terrible mood swings, depression, bone loss, fatigue and some minor other problems.   I suffer from knee/joint pain now because depo causes you to loose calcium in your bones.  If you choose to go with it, make sure you start a calcuim supplament right away.  I honestly would suggest researching into any drug before you commit to it. Some people I know have had really good luck with it.  But, it's a personal choice so good luck with your decison.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have never taken Depo, but I know of many women who have taken it with horrible side effects.  In particular, there a lot of women that have gotten off of it in order to try to get pregnant and have not been able to conceive.  It is probably impossible to prove a direct link between Depo and infertility, but this seems to be a somewhat common problem.  Ultimately, the choice is yours, but continue to do some more research on it.  There may be other options that are better for you.  Don't let your DR talk you into continue taking it if you are that uncomfortable with it.  You know your body and how you care for it is YOUR decision, not your DR's.  Good luck.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was on it for about a year the second time around.  It gave me ovarian cysts, liver function problems, and an arrythmia that I now have for life.  I would get off of it.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was on Depo for 1 yr. about 4 yrs. ago...I gained 24 lbs. had some hair loss, and developed some joint pain. My mother was on it for 5 years, and has experienced bone loss. I will never take DEPO  again. There are too many other BC Options on the market, to settle for one with such extreme side effects.I am now on Mirena IUD and I love it!!!!!!!!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hey, well ive just had my second injection and im not getting my 3rd. iv had side affects like crazy and ive been driving myself insane, my blood vessels are inflamed, im getting signs of pregnancy but im not pregnant, ive checked and loads of other things like that. i would come off it but check to see if these side affects that you are having are related to the depo. hope everything turns out good for you. good luck
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was on depo for about 5yrs on and off. I gained about 50 pds, had terrible mood swings, and no periods.  Then I started having hot flashes, night sweats, come to find out at 23yrs old I was expericing early menopause due to the depo. The doctors wanted to put me on the estrogen pill to help but I decided to get off the depo and never get it again.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I've been on Depo for 1.5 yr and initially had some tremendous mood swings that were out of control for approximately 2 mo.  I began experiencing hot flashes in the morning which still come every morning when I wake. I noticed joint problems a little after a yr of DEPO, although they seemed odd there was nothing so extraordinary that it couldn't be explained by chance.  I recently broke my arm snowboarding which raised Q's about bone density loss. Thank you for posting your experiences...this month was my last shot!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4769306 tn?1451008167
Blank
KeeLolo commented on Baseline blood work a...
4 hrs ago
1386765 tn?1451167937
Blank
pb95 commented on Baseline blood work a...
4 hrs ago
Avatar f tn
Blank
Belle313 commented on Belle313's status
7 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
134578 tn?1455656688
Blank
AnnieBrooke
OR
4851940 tn?1385441629
Blank
jemma116
United Kingdom
136956 tn?1425609872
Blank
ticked
Mississauga, ON
973741 tn?1342346373
Blank
specialmom
Avatar f tn
Blank
old_before_my_time
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Women's Health Community Resources
Top Women's Health Answerers
134578 tn?1455656688
Blank
AnnieBrooke
OR
4851940 tn?1385441629
Blank
jemma116
United Kingdom
136956 tn?1425609872
Blank
ticked
Mississauga, ON
973741 tn?1342346373
Blank
specialmom
Avatar f tn
Blank
old_before_my_time
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC